Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have palpitations and skipping heartbeats. Scared to take propranolol

I have been given propranolol , but too scared to take it. . I have palpitations and my heart skips beats but is not particularly fast. I am awaiting a portable ecg ( been two weeks ). I m worried as my doctor said if palpitations last more than an hour to get to the hospital. I have them almost all the time and my heart skips at least twice a minute. I m also very worried about the side effects of the medicine as I have hay fever and very dry eyes . It says not to take with hay fever or heart block ( how do I know I don t have this if still waiting for ecg?) also what wilk happen if I don t go to hospItaly, I can t drive there? I have been given 10 mg three times a day, can I take just one and see? How lomg will it take for any side effects to wear off? Thanks.
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  219
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Any condition of your heart should be taken seriously and treated as urgent. I do not think it is wise to treat abnormal heart beats without first having an ECG to diagnose the problem as there are many different reasons for abnormal heartbeats. In some conditions beta-blockers will be contra-indicated. I suggest you get someone (or an ambulance ) to take to see a cardiologist to diagnose and treat the problem.
Answered: Tue, 12 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor